Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2014, 9:32 PM CDT for McDonough County, Illinois. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 30, 2014, 10:04 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McDonough County, IL
The radar
The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:32 PM CDT | TSTM WND GST 65 | Sciota, IL | TREE DAMAGE IN AREA. VERY HEAVY RAIN. |
| Jun 30, 9:38 PM CDT | TSTM WND GST 58 | Good Hope, IL | RELAYED BY NWS LINCOLN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS53 KDVN 010232 SVRDVN ILC109-010315- /O.NEW.KDVN.SV.W.0113.140701T0232Z-140701T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 932 PM CDT MON JUN 30 2014 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 1015 PM CDT. * AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCIOTA...AND MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... MACOMB...GOOD HOPE...WESTERN ILLINOIS UNIVERSITY...BARDOLPH... BUSHNELL...PRAIRIE CITY...ADAIR...NEW PHILADELPHIA...MACOMB MUNICIPAL AIRPORT...SCOTTSBURG...WALNUT GROVE...PENNINGTON POINT AND PRAIRIE CITY AIRPORT. OTHER LOCATIONS AFFECTED INCLUDE MCDONOUGH COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4041 9091 4064 9090 4063 9044 4034 9045 TIME...MOT...LOC 0233Z 283DEG 37KT 4055 9076 HAIL...<.75IN WIND...60MPH $$ KINNEY
2 follow-up statements
490 WWUS53 KDVN 010249 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 949 PM CDT MON JUN 30 2014 ILC109-010315- /O.CON.KDVN.SV.W.0113.000000T0000Z-140701T0315Z/ MCDONOUGH IL- 949 PM CDT MON JUN 30 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONOUGH COUNTY UNTIL 1015 PM CDT... AT 948 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARDOLPH...AND MOVING EAST AT 45 MPH. AT 938 PM CDT...A 58 MPH WIND GUST WAS MEASURED IN GOOD HOPE. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... BUSHNELL...PRAIRIE CITY...ADAIR...NEW PHILADELPHIA...PENNINGTON POINT AND PRAIRIE CITY AIRPORT. OTHER LOCATIONS AFFECTED INCLUDE MCDONOUGH COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4041 9091 4064 9090 4063 9044 4034 9045 TIME...MOT...LOC 0249Z 283DEG 37KT 4051 9055 HAIL...<.75IN WIND...60MPH $$ KINNEY
314 WWUS53 KDVN 010304 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1004 PM CDT MON JUN 30 2014 ILC109-010313- /O.CAN.KDVN.SV.W.0113.000000T0000Z-140701T0315Z/ MCDONOUGH IL- 1004 PM CDT MON JUN 30 2014 ...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WARNING UNTIL 1045 PM CDT... A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR MCDONOUGH COUNTY AND IS IN EFFECT UNTIL 1045 PM CDT. LAT...LON 4041 9091 4064 9090 4063 9044 4034 9045 TIME...MOT...LOC 0303Z 283DEG 37KT 4048 9037 $$ KINNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:38 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 30, 6:38 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT MON JUN 30 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014
SIGNIFICANT BOWING SVR MCS ONGOING ACRS THE CWA. TORNADO AND FLASH
FLOOD WATCHES CONTINUE INTO THE EVENING. SEVERAL OF THE NEW HIRES
MODEL RUNS SUGGEST THAT MOST OF THE SVR CONVECTION MAY BLOW
THROUGH THE CWA AND BE OFF TO THE EAST AND SOUTHEAST OF THE DVN
CWA BY 02Z THIS EVENING. BUT WILL HAVE TO WATCH FOR TRAINING
BEHIND THE MAIN ONGOING LINE AS FORCING AND LLVL JET FEED AHEAD OF
APPROACHING UPPER TROF CONTINUES TO INTERACT AND RIDE UP OVER
LINGERING COLD POOL OR OUTFLOW BOUNDARY THROUGH MID EVENING. THIS
OF COURSE WILL ENHANCE FLASH FLOODING AND RIVER/STREAM FLOODING
WHERE LINGERING CONVECTION OCCURS. CLEAR OUT TOTALLY AFTER
MIDNIGHT HOPEFULLY...BUT WATER ISSUES WILL LINGER INTO EARLY TUE
MORNING. AFTER A QUIET MORNING ON TUE...SCTRD SHOWERS UNDER UPPER
TROF SHEARING ACRS THE MID AND UPPER MS RVR VALLEY DURING THE AFTERNOON.
HIGHS IN THE 70S TO LOW 80S...THE 70S MORE PREVALENT IN THE NORTH WHERE
CLOUD COVER INCREASES EARLIER IN THE DAY.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 320 PM CDT MON JUN 30 2014
BRIEF OVERVIEW...WELL BELOW NORMAL CONDITIONS/TEMPS FOR THE MID
WEEK STILL APPEAR TO BE ON TAP. ANOTHER CHANCE FOR INSTABILITY
SHOWERS AND PLENTY OF CLOUD COVER ON WED UNDER COOL CORE UPPER
TROF. CLEAR OUT FOR THU INTO FRI AS BOTH SFC AND UPPER RIDGING
SHIFT ACRS THE REGION. IT STILL APPEARS IDEAL 4TH OF JULY
CONDITIONS FOR FRI. WILL HAVE TO WATCH FOR ELEVATED WARM AIR
ADVECTION WING/RETURN FLOW SHOWERS AND POSSIBLE STORMS LATE FRI
NIGHT WEST OF THE MS RVR. NORTHWEST FLOW MAY DUMP VORTS/UPPER
WAVES ACRS PORTIONS OF THE REGION FROM SAT INTO MON FOR A
POTENTIALLY MORE UNSETTLED PERIOD AGAIN. STILL SUB-NORMAL TEMPS FOR
SAT AND SUNDAY...BUT WARMING TO NORMAL BY MONDAY. OMINOUS SHELF
CLOUD NOW OUT THE WINDOW LOOKING WEST OF THE OFFICE...TIME TO SEND
THIS DISCUSSION. ..12..
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 634 PM CDT MON JUN 30 2014
LINGERING SCATTERED THUNDERSTORMS...MAY IMPACT THE TERMINALS THROUGH
01/04Z AS A COOL FRONT PASSES WITH IFR/MVFR CONDITIONS IN LOW VISIBILITY
IN HEAVY RAIN. SKIES TO PARTIALLY CLEAR TO CLEAR THROUGH EARLY MORNING
AS COOL FRONT PASSES WITH WEST WINDS OF 5 TO 10 KTS. AFTER 01/14Z...SKIES
TO BECOME PARTLY TO MOSTLY CLOUDY WITH SCT-BKN-OVC COVERAGE OF CIGS
3-4K AGL AND GUSTY WESTERLY TO NORTHWESTERLY WINDS OF 10 TO 20 KTS.
&&
.HYDROLOGY...
ISSUED AT 320 PM CDT MON JUN 30 2014
MANY RIVER FLOOD WARNINGS UPGRADED AN EXPANDED EARLIER TODAY. SOME
CRESTS MAY APPROACH OR GET INTO THE TOP 5 RECORD CRESTS EVER
RECORDED FOR SEVERAL TRIBUTARY RIVER FORECAST SITES...DEPENDING ON
IF THE BASINS GET 1 TO 3+ INCHES OF ADDITIONAL RAINFALL THIS
EVENING. MAJOR FLOODING EXPANDED ON THE MAIN STEM MISSISSIPPI RIVER.
AS THE PREVIOUS SHIFT STATED...THIS IS A HIGH IMPACT SITUATION!
SEE THE LATEST RIVER FLOOD WARNINGS AND FLOOD STATEMENTS FOR FULL
DETAILS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CLARK-SCOTLAND.
&&
SHORT TERM...12
LONG TERM...12
AVIATION...NICHOLS
HYDROLOGY...12Hazardous weather outlook, Jun 30, 3:58 AM CDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 AM CDT MON JUN 30 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 358 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF LIFE THREATENING FLASH FLOODING AND SIGNIFICANT SEVERE WEATHER WILL MAKE TODAY AND THIS EVENING A VERY IMPORTANT DAY TO BE A STORM SPOTTER. AFTER THE EXCEPTIONALLY HEAVY RAINS THIS PAST NIGHT...ANOTHER ROUND OF WIDESPREAD TORRENTIAL RAINFALL AND SEVERE WEATHER IS EXPECTED TODAY OVER THE OUTLOOK AREA. THE THREAT FOR FLASH FLOODING...WILL BE HIGHEST IN SATURATED AREAS...GENERALLY NORTH OF HIGHWAY 34 IN IOWA...AND NORTH OF GALESBURG IN ILLINOIS. TORRENTIAL RAINFALL OVER 2 INCHES IN ONE HOUR ARE POSSIBLE AGAIN TODAY...RESULTING IN A SIGNIFICANT THREAT FOR FLASH FLOODING. IN ADDITION...RIVER FLOODING WILL INCREASE SIGNIFICANTLY DUE TO THIS VERY HEAVY RAIN. THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SUPERCELL THUNDERSTORMS WILL FORM IN CENTRAL IOWA TODAY...AND MOVE EAST...AS THEY FORM INTO ANOTHER LARGE BOWING LINE THIS AFTERNOON. THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES IS WIDESPREAD TODAY AND EARLY THIS EVENING AS STORMS MOVE EAST. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAIN...FLASH FLOODING...STORM DAMAGE...AND SEVERE WEATHER ARE NEEDED TODAY THROUGH THIS EVENING. SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED LATER THIS MORNING OR EARLY THIS AFTERNOON. ERVIN
In the hours before
Local storm report, Jun 30, 9:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD CARBON CLIFF 41.50N 90.39W
06/30/2014 ROCK ISLAND IL FIRE DEPT/RESCUE
ARGYLE CREEK IS FLOODING INTO HOMES IN CARBON CLIFF.
ABOUT 20 HOMES ARE AFFECTED. FLOODING ALONG 1ST AVENUE
FROM 10TH ST TO 1ST ST.
&&Local storm report, Jun 30, 9:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG BURLINGTON 40.81N 91.12W
06/30/2014 DES MOINES IA EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
&&
MCCLURELocal storm report, Jun 30, 9:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
06/30/2014 M4.03 INCH MUSCATINE IA TRAINED SPOTTER
TOTAL FOR TODAY.
&&Local storm report, Jun 30, 9:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST MEMPHIS 40.46N 92.17W
06/30/2014 E45 MPH SCOTLAND MO LAW ENFORCEMENT
DEPUTIES REPORT 30 TO 45 MPH WINDS ACROSS THE COUNTY THE
PAST 10 MINUTES.
&&
BILLNLocal storm report, Jun 30, 9:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
06/30/2014 M3.72 INCH SCOTT IA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
&&
MCCLURELocal storm report, Jun 30, 9:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD ROCK FALLS 41.77N 89.69W
06/30/2014 WHITESIDE IL TRAINED SPOTTER
STREET FLOODING UP TO CAR DOORS.
0926 PM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
06/30/2014 M2.60 INCH WHITESIDE IL TRAINED SPOTTER
24 HOUR TOTAL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:27 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess | 63 min |
| Jun 30, 8:02 PM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island, Warren | 58 min |
| Jun 30, 8:08 PM CDT | Flash Flood Warning | DVN | Carroll, Whiteside | 6 hr |
| Jun 30, 8:25 PM CDT | Flash Flood Warning | DVN | Stephenson | 6 hr |
| Jun 30, 8:29 PM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 6 hr |
| Jun 30, 8:36 PM CDT | Special Weather Statement | DVN | Bureau, Henderson, Henry, Putnam, Warren | 54 min |
| Jun 30, 8:44 PM CDT | Special Weather Statement | DVN | Mercer, Warren | 61 min |
| Jun 30, 9:03 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 57 min |
| Jun 30, 9:43 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 47 min |
| Jun 30, 10:01 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 44 min |
| Jun 30, 10:32 PM CDT | Areal Flood Warning | DVN | Rock Island | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.